Also known as:
Aquaphor® Lip Repair Blistex® Lip Balm Burt’s Bees®Lip Balm Carmex® lip balm Lip Smacker® Nivea® Lip Care Vaseline® Lip Therapy
- minor stomach upset
What to Do
- Wipe or rinse out the mouth.
- Give a serving size of water to drink.
- Call 1-800-222-1222 for additional instructions.
Ingredients may vary, but the products typically contain a combination of skin softeners, such as petrolatum, bees wax, lanolin, mineral oil, vitamin E, and aloe. Some chapsticks include a sunscreen while others may be medicated with camphor or salicylic acid to treat sore lips. If your child has ingested a medicated lip balm, immediately call the poison center at 1-800-222-1222 since symptoms can be more severe than what is listed here.
Children like to mimic adults and try to apply it to the lips, but they usually smear it all over their face or bite into the chapstick to see how it tastes. If enough is swallowed, they could have a minor upset stomach or a loose stool.
If you find your child with chap stick, do not panic. Take the tube away from them, wipe out the mouth with a soft, wet cloth and give them some water to drink. If problems start or you have questions, call the Missouri Poison Center right away at 1-800-222-1222. The poison center is open all day, every day for poisoning emergencies and questions.